MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Difficult to Insert (1316); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during an animal study, while attempting to get access in the femoral artery, there was resistance inserting the wire through the needle.When removing the wire there was also some resistance.Once the wire was out of the body, it was noticed that the wire tip was sheared off.The residual wire was seen on ultrasound and fluoroscopy.The wire appeared outside of the artery (in the tissue track) on ultrasound.A 5fr pinnacle precision was used.The vessel size was initially approximately 5mm.The vessel was healthy and without disease.The procedure outcome was successful, and the patient was stable.
 
Additional Manufacturer Narrative
Age & date of birth: patient is an animal (pig).Patient sex: patient is an animal (pig).Weight: patient is an animal (pig).Ethnicity: patient is an animal (pig).Race: patient is an animal (pig).Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: fcs manager.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One ik precision nitinol guidewire was returned for product evaluation.Visual inspection was performed.The guidewire was missing its tip, had a broken segment separated from the main body, and had a region of open coil.Dimensional testing was performed.The overall length was measured to be 42.6cm, the open coil region was 37.4-39.6cm from the stiff end, the breakage occurred at 40.7cm from the stiff end, and the broken segment was 0.8cm long.The outer diameter could not be measured due to the state of the device.The complaint can be confirmed for guidewire separation based on the state of the returned device.The exact root cause cannot be determined.He likely root cause is that the guidewire experienced relative motion back through the needle which caused it shear.Review of dhr showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key13232519
Report Number1118880-2021-00229
Device Sequence Number14554214
Product Code DYB
UDI-Device Identifier00389701010809
UDI-Public00389701010809
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberN/A
Device Catalogue Number70-8160
Device Lot Number0000063336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown